MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 014 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 014 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number U415054
Medical Device Problem Codes Retraction Problem (1536); Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records will be performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiration date: 01/2023).
 
Event or Problem Description
It was reported that during an angioplasty procedure through right femoral artery, the pta balloon allegedly had retraction issue and detached from the shaft.The physician used another device to retrieve the balloon.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: the initial mdrs 2020394-2020-20479 and 2020394-2020-20500 were both submitted to capture the same event.Going forward, all additional information will be captured under report number 2020394-2020-20500.H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one ultraverse 014 pta dilatation catheter was returned in two segments with the balloon completely detached.Visual evaluation was performed and noted that device returned in bloody condition and in two segments.Segment one consist of the detached balloon an inner guidewire lumen within the balloon.The distal end of the balloon appeared to be bunched and it might be due to excessive force applied for retraction.Segment two consists of remaining catheter and y-body.It was noted the inner guidewire was not returned, thus the marker bands were not present.This was confirmed by x -ray examination and the balloon was cut open at the distal end as well for the presence of a marker.No anomalies noted to the y-body.Functional test was not performed due to the condition of the device.Therefore, the investigation is confirmed for the reported retraction issue, as bunching was noted at the distal end of the balloon.The investigation is also confirmed for the reported detachment issue, as device got detached into two segments.The investigation is confirmed for the identified marker band dislodgment , as no distal marker was observed.A definitive root cause for the alleged retraction and detachment issue and identified marker band dislodgment could not be determined based upon the provided information.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H10: d4 (expiry date: 01/2023), g3.H11: h6 (result and conclusion).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ULTRAVERSE 014 PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key10873243
Report Number2020394-2020-20500
Device Sequence Number4329455
Product Code LIT
UDI-Device Identifier00801741054105
UDI-Public(01)00801741054105
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K121856
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberU415054
Device Catalogue NumberU415054
Device Lot NumberCMEP0070
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2020
Initial Date Received by Manufacturer 10/23/2020
Supplement Date Received by Manufacturer05/04/2021
Initial Report FDA Received Date11/20/2020
Supplement Report FDA Received Date05/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;